MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A black mark was reported on an 18g needle.As the physical sample was not returned, a comprehensive evaluation could not be conducted.To support the investigation, two photographs were provided and reviewed by the quality team.The first image depicts the needle assembly removed from its blister packaging, with the plastic shield taken off, revealing a dark discoloration on the needle.The second image shows the top web of the packaging blister.No additional defects or irregularities were observed.A review of the device history record was completed for material number: 305196, lot: 5029974.The assessment did not identify any quality issues during the production of this lot that could be associated with the reported condition.No related quality notifications were found, and all manufacturing processes and final inspections were performed in accordance with specification requirements.Based on the investigation and photographic evidence, the reported symptom has been confirmed.However, in the absence of the physical sample, it is not possible to determine a probable root cause.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd needle 18x1-1/2 rb had foreign matter.The following information was provided by the initial reporter: material#: 305196, batch#: 5029974.Rcc received a complaint via email.There is a black mark on bd 18g needle our team member noticed upon opening.Needle was not used.Incident date: on (b)(6) 2025.305196, 5029974.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A black mark was reported on an 18g needle.To support the investigation, one sample in a sealed blister package and two photographs were provided and reviewed by the quality team.A visual inspection was conducted, revealing a dark-colored embedded speck located approximately 5/16 inch from the bottom of the needle hub.The first image shows the needle assembly removed from its blister packaging, with the plastic shield removed, exposing a dark discoloration on the needle.The second image depicts the top web of the blister packaging.No additional defects or irregularities were observed.The embedded degraded resin in the component typically occurs during startup or intermittently throughout the injection molding process.This degraded resin can break loose and become incorporated into molded components.A review of the device history record for material number 305196, lot 5029974, was completed.The assessment did not identify any quality issues during the production of this lot that could be associated with the reported condition.No related quality notifications were found, and all manufacturing processes and final inspections were performed in accordance with specification requirements.The sample will be shared with associates for awareness.Based on the investigation and analysis of the returned sample, the customer-reported condition has been confirmed.

Brand Name
BD PRECISIONGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23501126
Report Number1911916-2025-00729
Device Sequence Number8993492
Product Code FMI
UDI-Device Identifier00382903051960
UDI-Public(01)00382903051960(10)5029974
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number5029974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown